Computers & Chemical Engineering, Vol.34, No.2, 146-153, 2010
A simple numerical solution to the Ward-Tordai equation for the adsorption of non-ionic surfactants
A simple numerical scheme for solving the equation of Ward and Tordai (1946) for the diffusion-controlled adsorption of non-ionic surfactants to interfaces is proposed and pseudo-code, as well as C++ source code, is provided. The scheme utilises the trapezium rule of numerical integration and the accuracy and robustness of the method is enhanced by the bisection method of root-finding. The scheme is efficient and flexible in that it can be used with any adsorption isotherm and is readily modified for solving the problem of adsorption onto a convex interface. This scheme is not suggested for the adsorption onto a concave interface and the confusions that have previously arisen in relation to this problem are discussed. (C) 2009 Elsevier Ltd. All rights reserved.